Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 73, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Mar 29, 2019, 9:58 AM CDT for Cass County, Henry County, Johnson County, Missouri. It took effect at Mar 29, 2019, 7:45 PM CDT. It was in force for 59 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2019, 9:58 AM CDT (14:58 UTC)
- In effect from
- Mar 29, 2019, 7:45 PM CDT
- Expired
- Apr 1, 2019, 7:00 AM CDT
- In force
- 59 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Cass County, MO, Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 34 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Blairstown (BLRM7). The gauge peaked at 19.29 ft at Mar 30, 2019, 7:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 29, 6:16 AM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Mar 29, 6:16 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
616 AM CDT Fri Mar 29 2019
.Discussion...
Issued at 398 AM CDT FRI MAR 29 2019
The main concern over the next 24 hours is the potential for
flooding rains from strong to possibly severe thunderstorms.
Today - Saturday: A cold front is draped across the area early this
morning. This front will stall across the southern half of the
forecast area today. Water vapor imagery shows the next shortwave
moving into the central high plains early this morning and will
interact with the boundary later this morning. Additionally, the
29/00Z TOP sounding showed precipitable water values 200% of
normal. Forecast soundings in the southern half of the forecast
area show some elevated CAPE due to steeper lapse rates aloft.
While this may lead to some strong to possibly severe storms
capable hail, the bigger concern is the ample moisture pooling
along the stalled frontal boundary. Given the high PWAT values
pooling along the front and the potential for some convection,
have increased QPF across the forecast area. This is most notable
in the southern third of the forecast area where there's potential
for 2 to perhaps 3 inches of rain from multiple rounds of showers
and storms. The heaviest rounds of precipitation look to be later
this evening and tonight. There are several small river basins in
the souther half of the forecast area whose hydrographs look like
seismographs with how rapid the rises have been from the rains
receiver over the last week. Adding another couple inches to this
will likely result in additional flooding of these smaller basins
as excess water runs off. Given this, have issued a flood watch
for portions of the area, mainly along and south of the MO river
and south of the KC area.
An upper trough diving southeast through the middle of the country
Saturday will help push the front south of the area and sweep any
precipitation away with it. The trade-off will be colder
temperatures. Saturday morning temperatures will be near 40
degrees across much of the area. But there will be little diurnal
trend as cold air advects into the region. Sunday morning lows
should be in the middle to upper 20s. While it's still early in
the growing season, this could impact any sensitive vegetation
that has emerged and isn't protected.
For the remainder of the forecast, fairly quiet weather is expected.
Temperatures look to be close to normal tuesday through the end of
the week. The next chance for any precipitation will come Wednesday
night and Thursday as another system tracks across the country.
&&
.Aviation...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 616 AM CDT FRI MAR 29 2019
A frontal boundary draped south of the terminals will help keep
conditions in the low MVFR to IFR range through much of the
forecast. This will also result in multiple rounds of showers and
some thunderstorm activity. With much uncertainty in timing any
round of storms, have kept only a VCTS mention going. But it does
look like late morning to early afternoon would have the best
chances for storms in the terminal area. Rain and storm chances
decrease overnight but the area should still be in MVFR ceilings.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch from 1 PM CDT this afternoon through Saturday
morning for KSZ060.
MO...Flood Watch from 1 PM CDT this afternoon through Saturday
morning for MOZ038>040-043>046-053-054.
&&
Discussion...CDB
Aviation...CDBHazardous weather outlook, Mar 29, 3:57 AM CDT, 6 hours 1 minute before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 357 AM CDT Fri Mar 29 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-300900- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 357 AM CDT Fri Mar 29 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Strong to severe storms are possible beginning this afternoon and evening, with isolated hail up to 1 inch and wind gusts up to 50 to 60 mph possible. Additionally, flooding within low-lying areas and creeks and streams is possible as rainfall totals approach 1 to 2 inches today through Saturday morning. Locally higher amounts up to 3 inches are possible for areas south of I-70. Heavy rainfall will continue to aggravate ongoing river flooding across the Missouri River. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday River flooding concerns will persist through the weekend. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:27 AM CDT | Flood Watch | EAX | Bates, Cass, Cooper, Henry, Howard, Johnson and 3 more | 24 hr |
| Mar 29, 9:58 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 70 hr |
| Mar 29, 9:58 AM CDT | River Flood Warning | EAX | Cooper, Saline | 6 days |
| Mar 29, 9:58 AM CDT | River Flood Warning | EAX | Cooper | 60 hr |
| Mar 29, 9:58 AM CDT | River Flood Warning | EAX | Cooper | 44 hr |
| Mar 29, 9:58 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 23 hr |
| Mar 29, 10:04 AM CDT | River Flood Warning | EAX | Ray | 63 hr |
| Mar 29, 10:04 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 4 days |
| Mar 29, 10:04 AM CDT | River Flood Warning | EAX | Howard | 26 hr |
| Mar 29, 10:04 AM CDT | River Flood Warning | EAX | Carroll | 3 days |
| Mar 29, 10:15 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 36 hr |
| Mar 29, 1:56 PM CDT | Special Weather Statement | EAX | Leavenworth | 34 min |
| Mar 29, 4:53 PM CDT | Special Weather Statement | EAX | Linn | 52 min |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.